Ask a Pharmacist Expert Forum
Help!
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Help!

I ate some pork about 3 weeks ago and the next day I fell ill with dehydration and major diahrea so my doctor told me to drink plenty of gatorade and pedia lite. I felt a lot better from the dehydration but my diahrea didnt go away so my doctor prescribed cipro on Tuesday(3days ago) and today(friday) my diahrea still pretty bad. How long does it(cipro) usually take to work or may I have something more serious?? Please help.
Age
:  
38
Sex
:  
Male
Weight
:  
175
Current Medications
:  
cipro
Drug Allergies
:  
none
Medical Conditions
:  
none
1500899_tn?1308762196
It can take 3 to 5 days for ciprofloxacin to  resolve some gastrointestinal bacterial infections. If after 3 days diarrhea is still present contact your physician.  Sometimes ciprofloxacin can wipe out good bacteria in the GI tract causing a bacteria called C. Difficile to thrive. If C. Difficile is suspected your physician may prescribe an antibiotic called metronidazole.
Over the counter probiotics may help replenish the good bacteria in the lower GI tract preventing diarrhea due to antibiotic use.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank